MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 37262E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd alaris smartsite extension set was occluded.The following information was provided by the initial reporter: our clinical team has reported an issue with the bd smartsite extension set (ref: 37262e), lot no: 24109419, with an expiry date of 31/10/2027.They are unable to inject any fluids or medications through the set.Additional information received from the customer: please confirm the exact location of occlusion.Side ports.Please confirm what substance was being infused during the time of the event? medications unsure of which ones.Please confirm if the infusate was allowed to come to room temperature prior to infusion if it was refrigerated? all room temperature as far as i know.Please confirm when the fault was identified during priming or during infusion.If during infusion, how long into the infusion? not during priming of the line by the nursing staff, during the use of side port by the anaesthetists.Please confirm if there is any visible damage on the set? no.Please confirm if there is complete or partial occlusion? complete occlusion.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Additional information in section b.Investigation result: one 37262e sample was received without packaging for investigation.The ifu was included, clear residual fluid was present throughout the set and no connecting product was returned to aid the investigation.The customer reported that the affected sample was from lot 24109419 and that "they are unable to inject any fluids or medications through the set." additional information provided by the customer suggests the occlusion was observed at the smartsite y-ports.The returned sample was subjected to functional testing by priming and flushing using a 50ml bd plastipak syringe; no restriction of flow or occlusion was observed throughout testing when connected to the female luer, as well as to both smartsite y-ports.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lot 24109419 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.It was not possible to confirm the root cause of the customer¿s experience in this instance.Testing of the returned sample did not identify any product defects or quality deviations that could have contributed to the customer¿s experience.However, previous complaints for occlusions have been related to features on the surface of the male luer of the connecting products.These features include flash or a raised edge to the tip of the male luer which have previously been shown to intermittently lead to restricted flow due to them pinching the blue piston of the smartsite and not allowing it to open.This can sometimes be resolved by disconnecting and reattaching the same luer connection which may reposition the luer against the piston and improve the flow, or alternatively by changing the connecting male luer.The quality team at the manufacturing site has been informed of this report and will continue to monitor the incoming feedback and remain vigilant to issues of this nature during future production.A review of the customer feedback database indicates that this is a rare occurrence with this customer being the only customer to provide this type of feedback against the 37262e set in the past 12 months.
 
Event or Problem Description
Did the event interrupt treatment, or cause a clinically significant delay in treatment, that negatively impacted the patient.If yes, please provide details (change of the extension set required once patient on the operating table).

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21939380
Report Number9616066-2025-01087
Device Sequence Number9055833
Product Code FPA
UDI-Device Identifier10885403235276
UDI-Public(01)10885403235276(11)241031(17)271031(10)24109419
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number37262E
Device Lot Number24109419
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown